Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 60, NWS Binghamton, NY

April 27, 2011Luzerne County, Pennsylvania

NWS Binghamton, NY issued this river flood warning at Apr 27, 2011, 10:25 AM EDT for Luzerne County, Pennsylvania. It took effect at Apr 27, 2011, 12:50 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 10:25 AM EDT (14:25 UTC)
In effect from
Apr 27, 2011, 12:50 PM EDT
Expired
Apr 30, 2011, 8:41 PM EDT
In force
3 days
Issued by
NWS Binghamton, NY
Flood severity
Minor

County Luzerne County, PA

The radar

The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Susquehanna River at Wilkes Barre (WBRP1). The gauge peaked at 27.28 ft at Apr 29, 2011, 7:00 AM EDT.

actionminormoderate1015202504/2704/2804/2904/3005/0105/02
Action stage
10 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01536500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:02 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 27, 9:02 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
902 AM EDT WED APR 27 2011

.SYNOPSIS...
ANOTHER MILD DAY FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA
ALONG WITH SCATTERED PRIMARILY AFTERNOON AND EVENING
THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION LATER TONIGHT
AND CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATER TONIGHT THROUGH MIDDAY THURSDAY.
FRIDAY WILL BE COOLER AND UNSETTLED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 0830Z, LOCAL RADARS SHOW NO ACTIVITY OVER THE REGION WITH
NEAREST CONVECTION WELL TO OUR EAST AND SOUTH. LATER TODAY WITH
DAYTIME HEATING SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP.
MODEL SOUNDINGS INDICATE LESS CAPE THAN YESTERDAY, AS MID LEVELS
HAVE WARMED, WITH VALUES RANGING FROM 500-1000 J/KG. KINEMATICS
ARE MORE SUPPORTIVE FOR SEVERE WEATHER THAN YESTERDAY AS BULK
SHEAR AND LOW LEVEL HELICITY VALUES ARE GREATER. AS FOR TRIGGERS,
THE NAM IS SUGGESTING MID LEVEL SHORT WAVES IS FAST SOUTHWEST FLOW
MAY REACH THE REGION LATER THIS AFTERNOON THROUGH EVENING. THIS
WOULD IMPLY CONVECTION WILL BECOME MORE WIDESPREAD LATER THIS
AFTERNOON AND EVENING WITH THE POTENTIAL FOR SOME TO BECOME
SEVERE. MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND
DAMAGING WINDS. STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS IN HIGH
PWAT AIRMASS. DUE TO WET SOIL CONDITIONS ANY HEAVY DOWNPOURS COULD
RESULT IN MORE LOCALIZED FLOODING. LATER SHIFTS MAY NEED TO ISSUE
A FLASH FLOOD WATCH.

SKIES WILL BE CLOUDY TO MOSTLY CLOUDY THROUGH MID MORNING THEN
DAYTIME MIXING SHOULD LEAD TO PARTLY SUNNY SKIES BY MIDDAY. MAX
TEMPS WILL BE NEAR YESTERDAYS HIGHS, GENERALLY MID 70S TO AROUND
80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...UPPER LEVEL TROF WILL REMAIN TO OUR WEST WITH EMBEDDED
SHORT WAVES IN FAST SOUTHWEST FLOW MOVING ACROSS REGION IN
ADVANCE OF OCCLUDED FRONT. SHOWERS AND THUNDERSTORMS WILL BECOME
MORE WIDESPREAD AS THE NIGHT PROGRESSES. THERE STILL WILL BE A
SEVERE WEATHER THREAT AS FORCING WILL BE STRONG. WILL INCREASE
POPS TO CATEGORICAL OVERNIGHT.

THURSDAY...SFC OCCLUSION WILL PASS THROUGH THE REGION BETWEEN 15Z-
21Z. BEST THREAT FOR SEVERE WEATHER WILL BE EASTERN SECTIONS WHERE
ATMOSPHERIC DESTABILIZATION MAY OCCUR BEFORE FROPA. WILL CARRY
CATEGORICAL POPS ALL AREAS THEN DECREASE QUICKLY DURING THE
AFTERNOON ONCE FRONT PASSES. MAX TEMPS OVER WESTERN PTN OF FA WILL
OCCUR DURING THE MORNING HOURS AS STRONG CAA WILL OCCUR BEHIND
FRONT.

THURSDAY NIGHT...CYCLONIC FLOW, COLD AIR ADVECTION AND WRAP
AROUND MOISTURE WILL BRING SCATTERED RAIN SHOWERS TO MUCH OF
CENTRAL NEW YORK ESPECIALLY AFTER MIDNIGHT. LOWS WILL FALL INTO
THE LOWER TO MIDDLE 40S.

FRIDAY AND FRIDAY NIGHT...COLD FRONT WILL BE PULLING EAST OF OUR
REGION, BUT A SECONDARY FRONT WILL PUSH DOWN FROM CANADA. 850MB
TEMPS NEAR ZERO WILL BRING MUCH COOLER SFC TEMPERATURES TO NY AND
PA. WE ARE FORECASTING LIKELY SHOWERS OVER NORTHERN FA CLOSER TO
SHORT WAVE ENERGY. ALSO EXPECT LAKE ENHANCEMENT OF SHOWERS. SCT-
CHC POPS SHOULD COVER THE TWIN TIERS.

DRIER AIR WORKS ITS WAY INTO FA LATE FRIDAY NIGHT. WILL KEEP CHC
POPS FOR THE FIRST HALF OF THE OVERNIGHT, AND TAPER IT BACK AFTER
6Z.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WE HAVE FOLLOWED HPC GUIDANCE FOR THE MED RNG. CRNT ACTIVE WX
PRECLUDES IN DEPTH DISCUSSION...XPCT LINGERING -SHRA ON
FRIDAY...THEN DRY WX SAT AND SAT NGT. NXT FNTL SYSTEM APRCHS AND
WENT WITH SLOWER SOLUTION PREFERRED BY HPC...WITH A CHC FOR -SHRA
SUN THRU TUE.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
UPDATED AT 855 AM...MVFR CIGS WILL AFFECT ITH/BGM/ELM AND AVP THRU
15-16Z.TAFS AMENDED TO REFLECT THIS. TRENDING TWDS THE IDEA THAT
CONVECTION TDA WILL BE DELAYED DUE TO STABILIZING EFFECTS OF THIS
CLD COVER...WITH ACTIVITY LIKELY AIDED BY THE APRCH OF A S/WV FROM
THE OH VLY THIS EVNG. WRN SXNS MOST LIKELY TO SEE CONVECTION LATE
TDA OR ERLY EVNG...SPREADING EWD OVRNGT. HAVE BEGUN TO INCORPORATE
THESE IDEAS IN THE UPDATED TAFS. PREV BLO...

PATCHY FOG WILL BURN OFF OVER THE NEXT 2 HOURS. VFR CONDITIONS ARE
EXPECTED AT ALL TERMINALS WITH THE EXCEPTION OF ELM...WHERE
VISIBILITIES WILL BOUNCE BETWEEN 1SM AND 5SM EARLY...AND AVP WHERE
SOME BROKEN 1500 CLOUDS ARE OVERHEAD.

BY 15Z...A BROKEN CUMULUS DECK WILL BEGIN TO FORM AROUN 3500-5000
FEET. WINDS WILL INCREASE OUT OF THE SOUTH-SOUTHEAST AT 10 TO 15
KNOTS WITH HIGH GUSTS.

ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 18Z AND
00Z. ANY THUNDERSTORMS WHICH FORM COULD PRODUCE IFR VISIBILITY
REDUCTIONS, HAIL AND GUSTY WINDS.

OUTLOOK...

WED NGT...SCT MVFR IN TSRA.

THU NGT-FRI NGT...VFR AND MVFR MAINLY CENTRAL NY IN SCATTERED
SHRA.

SAT...MAINLY VFR.

SUN...MVFR IN SCT -SHRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...DJP/RRM
Hazardous weather outlook, Apr 27, 3:53 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 AM EDT WED APR 27 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
353 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN LATER TODAY. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. HEAVY DOWNPOURS ARE ALSO LIKELY WITH THESE STORMS AND DUE
TO THE RECENT WET WEATHER LOCALIZED FLOODING COULD RESULT.

OVERNIGHT A COLD FRONT WILL APPROACH THE AREA BRINGING MORE
WIDESPREAD THUNDERSTORMS TO THE AREA. THESE STORMS WILL ALSO HAVE
THE POTENTIAL TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL CROSS THE AREA THROUGH EARLY AFTERNOON WITH MORE
THUNDERSTORMS EXPECTED. THESE STORMS WILL ALSO HAVE THE POTENTIAL
TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:40 PM EDTAreal Flood AdvisoryBGMBroome, Tioga3 hr
Apr 26, 8:55 PM EDTSevere Thunderstorm WarningBGMBroome65 min
Apr 26, 9:05 PM EDTFlash Flood WarningBGMBroome, Chenango, Tioga4 hr
Apr 26, 9:10 PM EDTFlash Flood WarningBGMCortland, Madison, Oneida, Onondaga2 hr
Apr 26, 9:19 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego41 min
Apr 26, 9:35 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego, Sullivan4 hr
Apr 26, 9:39 PM EDTTornado WarningBGMOtsego51 min
Apr 26, 9:45 PM EDTAreal Flood AdvisoryBGMSullivan4 hr
Apr 26, 9:59 PM EDTTornado WarningBGMOtsego34 min
Apr 26, 10:02 PM EDTRiver Flood WarningBGMTioga5 days
Apr 26, 10:02 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego, Sullivan43 min
Apr 26, 10:07 PM EDTSevere Thunderstorm WarningBGMSullivan68 min
Apr 26, 10:49 PM EDTFlash Flood WarningBGMDelaware, Otsego4 hr
Apr 26, 11:48 PM EDTAreal Flood AdvisoryBGMSullivan3 hr
Apr 27, 12:25 AM EDTSpecial Weather StatementBGMSullivan65 min
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome4 days
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome, Tioga4 days
Apr 27, 6:00 AM EDTRiver Flood WarningBGMBroome58 hr
Apr 27, 6:02 AM EDTRiver Flood WarningBGMOnondaga11 days
Apr 27, 11:25 AM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more27 hr
Apr 27, 1:27 PM EDTRiver Flood WarningBGMOnondaga82 min
Apr 27, 5:33 PM EDTSpecial Weather StatementBGMDelaware57 min
Apr 27, 6:49 PM EDTSevere Thunderstorm WarningBGMSteuben, Yates56 min
Apr 27, 7:00 PM EDTSevere Thunderstorm WarningBGMSteuben60 min
Apr 27, 7:40 PM EDTFlash Flood WarningBGMSteuben, Yates3 hr
Apr 27, 7:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca62 min
Apr 27, 7:50 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga, Tompkins55 min
Apr 27, 7:56 PM EDTTornado WarningBGMChemung, Schuyler, Seneca, Steuben, Tompkins, Yates64 min
Apr 26, 8:23 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming67 min
Apr 26, 9:09 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming51 min
Apr 26, 10:16 PM EDTSevere Thunderstorm WarningBGMLuzerne, Pike37 min
Apr 26, 11:23 PM EDTAreal Flood WarningBGMBradford6 hr
Apr 27, 2:43 AM EDTRiver Flood WarningBGMWyoming3 days
Apr 27, 6:00 AM EDTRiver Flood WarningBGMBradford63 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.